MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553640
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporting facility information is the following: facility: (b)(6).Address: (b)(6).Country: united states.State: (b)(6).City: (b)(6).Zip code: (b)(6).Phone: (b)(6).Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation result: with the information available, boston scientific corporation confirmed the reported event of stent failure to deploy as the stent was returned partially deployed.The reported event of handle break was not confirmed; no damage was identified.The investigation concluded that the additional observed damages on the delivery system were most likely caused by procedural factors such as lesion characteristics, handling of the device and the technique used by the physician (force applied), which contributed to the stent not being able to be deployed appropriately.Device history record review: a review of the manufacturing documentation for this device could not be performed since the lot information was unavailable from the customer.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was returned for analysis.Visual and microscopic inspections were performed.The stent was returned partially deployed with the delivery system position 4 of the deployment process.The outer sheath was returned cut into three sections, separated, and bent.The inner sheath was returned kinked.The dual lumen proximal pusher was returned bent.The handle was inspected and no damage was identified.Additional evaluation required destructive analysis of the delivery system to assess for possible torsional (rotational) damage.No evidence of rotational damage was identified.No other damage was observed on the returned device.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted transgastric to pancreas to treat wall-off necrosis during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, the grey hub failed to deploy the distal flange.The hub floated loosely and was not able to deploy the stent.The stent was retrieved fully covered by the outer sheath and the procedure was completed by using another of the same device.There were no patient complications reported as a result of this event.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144408
Report Number3005099803-2026-01781
Device Sequence Number15782006
Product Code PCU
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)231110(10)28362386
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0028362386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown